Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 111, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2011, 3:35 PM CDT for Dickey County, McIntosh County, North Dakota. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2011, 3:35 PM CDT (20:35 UTC)
- Expired
- Jul 10, 2011, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dickey County, ND, McIntosh County, ND
The radar
The Aberdeen radar (KABR), 59 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:09 PM CDT | TSTM WND DMG | 12 Ese Ashley, ND | SHINGLES BLOWN OFF ROOF. WINDS ESTIMATED AT LEAST 60 MPH. |
| Jul 10, 4:35 PM CDT | TSTM WND DMG | 1 E Ellendale, ND | ROOF DAMAGE TO BUILDING AND SHEET METAL MISSING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 11:08 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jul 10, 2:29 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1313 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS53 KBIS 102035
SVRBIS
NDC021-051-102130-
/O.NEW.KBIS.SV.W.0111.110710T2035Z-110710T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
335 PM CDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHEASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 430 PM CDT.
* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF ASHLEY TO GREENWAY...AND
MOVING SOUTHEAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
ASHLEY...FORBES AND ELLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4593 9801 4593 9820 4594 9982 4616 9931
4596 9799
TIME...MOT...LOC 2035Z 318DEG 30KT 4613 9920 4590 9968
WIND...HAIL 70MPH 0.75IN
$$2 follow-up statements
647
WWUS53 KBIS 102102
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
402 PM CDT SUN JUL 10 2011
NDC021-051-102130-
/O.CON.KBIS.SV.W.0111.000000T0000Z-110710T2130Z/
DICKEY ND-MCINTOSH ND-
402 PM CDT SUN JUL 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MCINTOSH AND SOUTHERN DICKEY COUNTIES UNTIL 430 PM CDT...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF SPRING CREEK COLONY TO 15 MILES
SOUTHWEST OF LONG LAKE...MOVING SOUTHEAST AT 35 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
FORBES AND ELLENDALE.
A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4593 9801 4593 9820 4594 9954 4616 9931
4596 9799
TIME...MOT...LOC 2102Z 318DEG 30KT 4596 9898 4573 9946
WIND...HAIL 70MPH 0.75IN
$$
SIMOSKO633
WWUS53 KBIS 102132
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
432 PM CDT SUN JUL 10 2011
NDC021-051-102142-
/O.EXP.KBIS.SV.W.0111.000000T0000Z-110710T2130Z/
DICKEY ND-MCINTOSH ND-
432 PM CDT SUN JUL 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCINTOSH AND
SOUTHERN DICKEY COUNTIES IS BEING REISSUED...
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR SOUTHEAST
LAMOURE COUNTY AND CENTRAL AND EASTERN DICKEY COUNTY.
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 4593 9801 4593 9820 4594 9954 4616 9931
4596 9799
TIME...MOT...LOC 2102Z 318DEG 30KT 4596 9898 4573 9946
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:37 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 10, 11:37 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1137 AM CDT SUN JUL 10 2011 .UPDATE...ISSUED SEVERE THUNDERSTORM WATCH 616 FOR PORTIONS OF SOUTHWESTERN...SOUTH CENTRAL...AND SOUTHEASTERN NORTH DAKOTA. && .DISCUSSION...ELEVATED CONVECTION CONTINUES TO DEVELOP THIS MORNING OVER PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. SENT OUT UPDATED PRODUCTS REFLECTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 616. && .AVIATION...THUNDERSTORMS AND ASSOCIATED MVFR/IFR CONDITIONS WILL PRIMARILY AFFECT KBIS AND KJMS THROUGH THE AFTERNOON HOURS. OTHERWISE...VFR CONDITIONS ARE EXPECTED FOR KDIK...KISN...AND KMOT THROUGH THE TAF PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE/AVIATION
Hazardous weather outlook, Jul 10, 3:30 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT SUN JUL 10 2011 NDZ046>048-050-051-112030- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 330 PM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCH 617 IS IN EFFECT FOR THIS AREA. PLEASE VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. NDZ023-025-034>037-042-045-112030- WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX- 330 PM CDT SUN JUL 10 2011 /230 PM MDT SUN JUL 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 616 IS IN EFFECT FOR THIS AREA. PLEASE VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. NDZ001>005-009>013-017>022-031>033-040-041-043-044-112030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 330 PM CDT SUN JUL 10 2011 /230 PM MDT SUN JUL 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 10, 2:06 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
206 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 9 S SHIELDS 46.11N 101.14W
07/10/2011 E1.75 INCH SIOUX ND TRAINED SPOTTER
&&
KSIMOSKOLocal storm report, Jul 10, 2:37 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
237 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND GST FORT YATES 46.09N 100.63W
07/10/2011 E60 MPH SIOUX ND TRAINED SPOTTER
ALSO HAD 1 INCH HAIL AND HEAVY RAIN.
&&
SWICHELocal storm report, Jul 10, 2:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
244 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 S FORT YATES 46.05N 100.63W
07/10/2011 E2.00 INCH SIOUX ND PUBLIC
HEAVY RAIN.
&&
SWICHELocal storm report, Jul 10, 2:53 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
253 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG HUFF 46.62N 100.65W
07/10/2011 MORTON ND LAW ENFORCEMENT
2 FOOT IN DIAMATER OAK TREES WERE UPROOTED NEAR HUFF.
INITIAL ESTIMATES OF WINDS IN EXCESS OF 75 MPH.
&&
PAYDLocal storm report, Jul 10, 3:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
327 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 5 SSE GLEN ULLIN 46.75N 101.77W
07/10/2011 E2.00 INCH MORTON ND TRAINED SPOTTER
&&
THAMILTOLocal storm report, Jul 10, 3:29 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
329 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 5 SSE GLEN ULLIN 46.75N 101.77W
07/10/2011 E1.75 INCH MORTON ND TRAINED SPOTTER
&&
THAMILTOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:20 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton, Stark | 55 min |
| Jul 10, 10:58 AM CDT | Severe Thunderstorm Warning | BIS | Stark | 62 min |
| Jul 10, 11:09 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 66 min |
| Jul 10, 11:16 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 59 min |
| Jul 10, 11:52 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver, Stark | 26 min |
| Jul 10, 12:04 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 37 min |
| Jul 10, 12:09 PM CDT | Areal Flood Advisory | BIS | Grant, Morton | 6 hr |
| Jul 10, 12:16 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 47 min |
| Jul 10, 12:33 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 15 min |
| Jul 10, 12:39 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 31 min |
| Jul 10, 1:01 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 29 min |
| Jul 10, 1:20 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 55 min |
| Jul 10, 1:30 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton | 60 min |
| Jul 10, 1:50 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 4 hr |
| Jul 10, 2:12 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 63 min |
| Jul 10, 2:22 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 23 min |
| Jul 10, 2:23 PM CDT | Areal Flood Advisory | BIS | Grant, Sioux | 4 hr |
| Jul 10, 2:27 PM CDT | Tornado Warning | BIS | Emmons, Logan | 33 min |
| Jul 10, 2:30 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan | 30 min |
| Jul 10, 2:51 PM CDT | Areal Flood Advisory | BIS | Burleigh, Emmons, Kidder, Logan, McIntosh, Stutsman | 3 hr |
| Jul 10, 2:51 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 54 min |
| Jul 10, 2:57 PM CDT | Tornado Warning | BIS | Logan, McIntosh | 33 min |
| Jul 10, 3:26 PM CDT | Tornado Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 34 min |
| Jul 10, 3:38 PM CDT | Tornado Warning | BIS | McIntosh | 37 min |
| Jul 10, 3:58 PM CDT | Tornado Warning | BIS | Dickey, LaMoure, McIntosh | 32 min |
| Jul 10, 4:08 PM CDT | Areal Flood Advisory | BIS | Dickey, LaMoure | 6 hr |
| Jul 10, 4:10 PM CDT | Tornado Warning | BIS | Dickey, LaMoure | 35 min |
| Jul 10, 4:29 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 51 min |
| Jul 10, 4:30 PM CDT | Tornado Warning | BIS | Dickey | 30 min |
| Jul 10, 4:36 PM CDT | Tornado Warning | BIS | Dickey | 24 min |
| Jul 10, 5:52 PM CDT | Areal Flood Warning | BIS | Grant, Morton | 24 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.